I've been on Lexapro for over 2 years now. Its been great but the only thing I hate about it is how sleepy it makes me. I try combating my sleepiness with coffee but that has only lead me to have a coffee addiction and smelly breath! Does anyone else have ways they deal with the sleepiness?
23 Dec 2010
Caffein supplements ( but you said you don't want to get addicted ) and/or excercise? It worked for me, but I was still yawning. I took lexapro for 10 months and I was yawning constantly. I was cycle racing and still yawning like crazy. Can you not try another medication with less side effect?
23 Dec 2010
Hi aidamoon. Sometimes drinking lots of coffee makes you crash and burn. You might want to try exercising if you can. It will help boost the feel good endorphins in the brain. Eating healthy foods and stay away from the caffeine. That old saying is true... "You are what you eat." Try not to exercise late in the day as it can interfere with sleep! A good muti-vitamin to help keep everything balanced. Take nice long walks if you can. It can work wonders.
24 Dec 2010
I always suggest taking lexapro in the evening, about 2 hours prior to bed or right before. Firstly the drowsiness it causes may help someone dealing with sleep issues to sleep better. Also, I've noticed the yawning spurt starts about 3-4 hours after taking which if you are able to stay asleep for the first part of, only kick in when you wake up, for me around 4:30am. Along with the yawning most people report jittery, or adrenaline rush-like feelings which i think helps motivate me in the morning. An advantage i believe to have over some of those taking lexapro while fighting the drowsiness is a precription for adderall xr. Obviously that stuff wakes me right up. I'll be at full steam having already worked for about an hour before anyone else even shows up, and it kicks in at 4 different intervals throughout the day. Maybe green tea and exercise. Green tea has slightly less caffeine and also contains many antioxidants and vitamins, i love the stuff too. Hopefully some of my jibberish will help or at least give you helpful ideas. Good luck
24 Dec 2010
I get very tiered from my meds, and the doctor has given me Nuvigil. It is a medication that only works on keeping you awake, and nothing else... so you don't get all of the tolerance and side effects associated with the amphetamines such as Adderall, also, doctors often will avoid that one cause it's a schedule two. Concerta is another choice, but then again, it is also known to be very tolerance forming, unlike Nuvigil (or at least the tolerance building effect is much slower). The one downside to Nuvigil is the price vs. Adderall or Ritalin, both of which come in generic forms, and its not like they won't keep you awake. I guess that there's always upsides and downsides to just about every medication out there! Also, Ritalin (Concerta is just an extended release version of ritalin) and Adderall have been around for many many years, like since the 1930's, so they are actually proven to be very safe meds, despite the hype that they often get, vs.
Nuvigil that is a very very new drug on the market. Whatever you choose, I hope that it works out for you!
19 Feb 2011
My Dr. put me on Nuvugil in the mornings to help me stay awake and get things done. My depression meds all did the same. Lexapro, and countless others. Nuvigil helps but its makes it hard to eat during the day and the first few days you may get headaches. It seems to be working for me for now. Tons of energy until around evening. Talk to your Dr. I know the sleepiness is bad, I tried vitamins and coffee too. Good luck !!
6 May 2011
Tea is very stimulating,but have you tried taking a 60-90 minute nap? I too suffer from daytime sleepiness and have not found relief. Today I am beginning a diet of few carbs and no sugar to see if that helps as I am desperate to be awake. Low thyroid could be checked out too.
28 May 2011
I use 2 or 3 things to help stay awake, depending on how sleepy I am. The main 2 things I use are Provigil 100 mg + 1/2 a bottle of the 5 Hour Energy Drink. I take both at the same time for the best results. The reason I take 1/2 the bottle and only 100 mg of Provigil is because 4 - 6 hours later I usually need another 100 mg of Provigil and the other 1/2 the bottle of the energy drink. There are some days I need to stay awake 24 to 36 hours, and on those days I take this combination 4 times throughout the 36 hours. I find it quite useful. I could never stay awake all those hours without it.
Nuvigil is supposed to be the new and improved form of Provigil. I have never tried it, but after what I have read here I'm thinking of asking my doc to let me try it. However, I know my insurance won't want to cover it because they didn't even want to cover Provigil. I had to fight like crazy to get them to cover Provigil. That was why I didn't want to try Nuvigil. But if it's really a LOT better, then it would be worth the fight.
I have also tried the small shot bottles of Red Bull. I never tried the big sized Red Bull. The shots of Red Bull worked too, but there was a crash from Red Bull, where as I don't feel a crash from the 5 Hour Drink.
In addition to all this, on some days I will also take Wellbutrin. But I have found I need to put at least 1 hour between Provigil and Wellbutrin, otherwise they make me foggy headed.
22 Jun 2011
I've read all these comments on how Adderal and others can help fight tiredness. I've used Ritolin 20 mil. 4 times a day, Adderal 20 mil. 4 times a day and now Vyvanse, 70 mil. in the morning and I'm still reaching for the five hour, which only helps for a couple hours if at all. I've taken the meds mentioned for ADHD. I havn't told the Dr. the extent of fatigue I'm experiencing for fear he will cut me off completly, thinking I'm just looking for a speed fix. You have to be so careful these days. People in the medical field are so suspicious about abuse. What to do?
23 Jun 2011
I've been taking 10mg of Lexapro for about 6 years and the sleepiness started right away. I switched to taking it in the evening and my Dr. prescribed Wellbutrin (150mg), which I take in the morning, to counteract the sleepiness. That worked pretty good, although I still need caffeine some mornings - tea or iced tea is my boost of choice - no smelly breath! Taking the dog for a walk in the morning also helps me clear the Lex-cobwebs. The addition of the Wellbutrin also helped with my anxiety and depression.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Hello all. I am a happily married 29 year old female with generalized anxiety disorder. I have taken meds in the past (Paxil CR) that really helped ...
2 answers • 20 Mar 2011
I am aware about Lexapro variety sexual side effects. The question is. How long does it take to recuperate after treatment gradually has been ceased?
2 answers • 27 May 2011
A friend has a young child that receives a daily dose of lexapro. He has talked about killing his bus driver because she picks on him. He also has ...
5 answers • 30 Sep 2011
I have been taking 10mg Lexapro since 2007 and I weaned myself off slowly with no bad side effects. After 3 weeks of being off the Lexapro, I got mad ...
5 answers • 14 Oct 2011
Do Durogesic contribute to anxiety or work against lexapro 10 as I'm about to start on them toworrow
I've just been taken off pristiq and switched to lexapro because of side effects and I'm wondering if it's a reaction to durogesic ...
3 answers • 25 Aug 2012